Alert archive / Montana / Winter Storm Warnings in 2008
Winter Storm Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Jan 4, 2008, 10:36 AM MST for Flathead County, Lake County, Montana. It took effect at Jan 4, 2008, 5:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 10:36 AM MST (17:36 UTC)
- In effect from
- Jan 4, 2008, 5:00 PM MST
- Expired
- Jan 5, 2008, 3:13 AM MST
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 041736 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1036 AM MST FRI JAN 4 2008 ...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA... .A WARM FRONT WILL PROVIDE A HEALTHY SURGE OF MOISTURE TO NORTHWEST MONTANA TODAY. THE AIR MASS WILL BE WARMING AND SNOW LEVEL RISING DURING THE DAY. SIGNIFICANT ACCUMULATING SNOW WILL BE CONFINED TO THE MOUNTAINS...WHILE PRECIPITATION IN THE VALLEYS WILL BE A MIX OF RAIN AND SNOW INITIALLY. SNOW LEVELS WILL BEGIN TO LOWER THIS EVENING AS A COLD FRONT PASSES. THIS WEATHER SYSTEM WILL ALSO PRODUCE STRONG SOUTHWEST TO WEST WINDS IN THE MOUNTAINS...WITH THE POTENTIAL FOR BLOWING AND DRIFTING SNOW. MTZ002-042200- /O.UPG.KMSO.WS.A.0001.080104T2100Z-080106T0000Z/ /O.NEW.KMSO.WS.W.0001.080105T0000Z-080106T0000Z/ WEST GLACIER REGION- 1036 AM MST FRI JAN 4 2008 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY ABOVE 4000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. EIGHT TO TWELVE INCHES OF SNOW ACCUMULATION IS LIKELY IN THE WEST GLACIER REGION ABOVE 4000 FEET FROM EARLY THIS EVENING THROUGH SATURDAY AFTERNOON. THIS WILL MAINLY IMPACT HIGHWAY 2 FROM NEAR ESSEX TO MARIAS PASS. IN ADDITION TO THE SNOW...A COLD FRONT PASSING THE AREA AFTER MIDNIGHT WILL INCREASE THE SOUTHWEST WINDS CREATING REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW. SNOW LEVELS WILL LOWER OVERNIGHT IN THE WAKE OF THE COLD FRONT...AND ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BELOW 4000 FEET THROUGH SATURDAY AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE LIKELY. THIS WILL MAKE TRAVEL HAZARDOUS. $$ MTZ004-042200- /O.EXT.KMSO.SN.Y.0002.000000T0000Z-080105T1200Z/ LOWER CLARK FORK REGION- 1036 AM MST FRI JAN 4 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY ABOVE 4000 FEET... THE SNOW ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY. NEW SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED OVER LOOKOUT PASS ABOVE 4000 FEET FROM LATE THIS AFTERNOON THROUGH TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS45 KMSO 042105 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 205 PM MST FRI JAN 4 2008 ...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA... .A VIGOROUS PACIFIC WEATHER SYSTEM IS EXPECTED TO PRODUCE MOUNTAIN SNOW AND AREAS OF BLOWING AND DRIFTING SNOW THROUGH TONIGHT. A COLDER...BUT MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE TO SUPPORT LOCAL VIGOROUS SNOW SHOWERS SATURDAY. MTZ002-050500- /O.CON.KMSO.WS.W.0001.080105T0000Z-080106T0000Z/ WEST GLACIER REGION- 205 PM MST FRI JAN 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. EIGHT TO TWELVE INCHES OF SNOW ACCUMULATION IS LIKELY IN THE WEST GLACIER REGION ABOVE 4000 FEET FROM EARLY THIS EVENING THROUGH SATURDAY AFTERNOON. THIS WILL MAINLY IMPACT HIGHWAY 2 FROM NEAR ESSEX TO MARIAS PASS. IN ADDITION TO THE SNOW...A COLD FRONT PASSING THE AREA WILL INCREASE THE SOUTHWEST WINDS CREATING REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW. SNOW LEVELS WILL LOWER OVERNIGHT IN THE WAKE OF THE COLD FRONT... AND ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BELOW 4000 FEET THROUGH SATURDAY AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE LIKELY. THIS WILL MAKE TRAVEL HAZARDOUS. $$ MTZ004-050500- /O.EXT.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/ LOWER CLARK FORK REGION- 205 PM MST FRI JAN 4 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM MST SATURDAY ABOVE 4000 FEET... THE SNOW ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT UNTIL 5 PM MST SATURDAY. NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED OVER LOOKOUT PASS ABOVE 4000 FEET TONIGHT AND SATURDAY. LOCAL AREAS OF BLOWING AND DRIFTING SNOW IS LIKELY AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 050432 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 932 PM MST FRI JAN 4 2008 ...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA... .A VIGOROUS PACIFIC WEATHER SYSTEM IS EXPECTED TO PRODUCE MOUNTAIN SNOW AND AREAS OF BLOWING AND DRIFTING SNOW THROUGH TONIGHT. A COLDER...BUT MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE TO SUPPORT LOCAL VIGOROUS SNOW SHOWERS SATURDAY. MTZ002-051200- /O.CON.KMSO.WS.W.0001.000000T0000Z-080106T0000Z/ WEST GLACIER REGION- 932 PM MST FRI JAN 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. EIGHT TO TWELVE INCHES OF SNOW ACCUMULATION IS LIKELY IN THE WEST GLACIER REGION ABOVE 4000 FEET THROUGH SATURDAY AFTERNOON. THIS WILL MAINLY IMPACT HIGHWAY 2 FROM NEAR ESSEX TO MARIAS PASS. IN ADDITION TO THE SNOW...A COLD FRONT PASSING THE AREA WILL INCREASE THE SOUTHWEST WINDS CREATING REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW. SNOW LEVELS WILL LOWER OVERNIGHT IN THE WAKE OF THE COLD FRONT... AND ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BELOW 4000 FEET THROUGH SATURDAY AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE LIKELY. THIS WILL MAKE TRAVEL HAZARDOUS. $$ MTZ004-051200- /O.CON.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/ LOWER CLARK FORK REGION- 932 PM MST FRI JAN 4 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED OVER LOOKOUT PASS ABOVE 4000 FEET TONIGHT AND SATURDAY. LOCAL AREAS OF BLOWING AND DRIFTING SNOW IS LIKELY AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 051013 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 313 AM MST SAT JAN 5 2008 .SNOW SHOWERS WILL BE DEVELOPING TODAY AS A COOLER MORE UNSTABLE AIR MASS MOVES OVER NORTHWEST MONTANA. STRONG WEST WINDS AT RIDGE TOP LEVELS WILL HELP PROMOTE OROGRAPHIC ENHANCEMENT OF THESE SHOWERS AND TARGETING MOUNTAINS FOR ACCUMULATING SNOW. MTZ002-051800- /O.CAN.KMSO.WS.W.0001.000000T0000Z-080106T0000Z/ /O.NEW.KMSO.SB.Y.0001.080105T1013Z-080106T0000Z/ WEST GLACIER REGION- 313 AM MST SAT JAN 5 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. AN ADDITIONAL 3 TO 6 INCHES OF NEW SNOW CAN BE EXPECTED TODAY ABOVE 4000 FEET BY LATER THIS AFTERNOON...MAINLY IMPACTING MARIAS PASS. IN ADDITION TO SNOW...GUSTY WINDS 15 TO 25 MPH MAY LOWER VISIBILITIES DUE TO BLOWING SNOW OVER THE HIGH TERRAIN. LOWER ELEVATIONS COULD POTENTIALLY SEE 1 TO 2 INCHES OF NEW SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ004-051800- /O.CON.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/ LOWER CLARK FORK REGION- 313 AM MST SAT JAN 5 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES OF NEW SNOW ARE EXPECTED OVER LOOKOUT PASS ABOVE 4000 FEET TODAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 4, 9:45 AM MST, 51 minutes earlier.
Area forecast discussion, Jan 4, 9:45 AM MST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
945 AM MST FRI JAN 4 2008
.DISCUSSION...UPDATES THIS MORNING TO DELAY AND CANCEL SNOW
ADVISORIES NORTHWEST MONTANA. A VIGOROUS PACIFIC STORM IS
APPROACHING THE REGION. HOWEVER...THE PRECIPITATION SHIELD WILL
NOT MAKE IT INTO WESTERN MONTANA UNTIL EARLY TO MID AFTERNOON.
ALSO...ALTHOUGH COLD AIR CONTINUES TO BE TRAPPED IN SOME VALLEYS
OF NORTHWEST MONTANA...SOME FURTHER MODERATION OF TEMPERATURES TO
ABOVE FREEZING CAN BE EXPECTED TODAY. AND...SNOW LEVELS WILL RISE
TO 4000 FEET OR HIGHER MOST AREAS. SO HAVE CANCELLED THE SNOW
ADVISORY IN THE KOOTENAI/CABINET REGION AND DELAYED THE ADVISORY
FOR LOOKOUT PASS UNTIL AFTER 2 P.M. NEXT BIG CONCERN IS THE WINDS.
A VERY STRONG LOW LEVEL WIND FIELD IS QUICKLY DEVELOPING ACROSS
THE REGION. THE CAMAS PRAIRIE SHOULD SEE THE BIGGEST IMPACT FROM
THESE RAPIDLY DEVELOPING WINDS WITH LOCAL DAMAGING WINDS POSSIBLE
BY AFTERNOON. HOWEVER...STRONG WINDS ARE ALSO LIKELY IN THE
ANACONDA AREA AND EASTERN LEMHI COUNTY AREAS. ALSO...WE CANNOT
TOTALLY RULE OUT THE BITTERROOT VALLEY...BITTERROOT/SAPPHIRES
MOUNTAIN AREA...AND MAYBE ALONG THE MISSION MOUNTAINS FOR LOCALLY
STRONG WINDS. FINALLY...SIGNIFICANT MOISTURE IS EXPECTED TO SURGE
ACROSS THE GLACIER PARK AREA LATER TONIGHT AND SATURDAY WITH
STRONG OROGRAPHIC FORCING. AS SUCH...THE WINTER STORM WATCH WILL
LIKELY BE UPDATED TO EITHER A HIGH END ADVISORY OR POSSIBLY
WARNING LATER THIS MORNING.
&&
.AVIATION...INCREASING TERRAIN OBSCURATIONS WILL OCCUR TODAY AS A
STRONG PACIFIC WEATHER SYSTEM SPREADS SIGNIFICANT MOISTURE OVER
NORTH CENTRAL IDAHO AND WESTERN MONTANA. ALSO...VERY STRONG LOW
LEVEL WINDS ARE EXPECTED TO DEVELOP OVER THE REGION WITH
SIGNIFICANT MOUNTAIN TURBULENCE AND AREAS OF STRONG LOW LEVEL WIND
SHEAR BY THIS AFTERNOON AND CONTINUING INTO THE EVENING.
&&
.PREV DISCUSSION... /ISSUED 741 AM MST FRI JAN 4 2008/
UPDATE...HAVE CANCELLED THE WIND ADVISORY PREVIOUSLY IN EFFECT
FOR THE CAMAS PRAIRIE...LOWER HELLS CANYON AND SALMON RIVER
REGIONS IN IDAHO. HIGH WIND WARNING STILL GOES INTO EFFECT THIS MORNING
FOR THIS AREA AT 7AM PST. WINDS HAVE CALMED CONSIDERABLY IN THIS
REGION...BUT ARE EXPECTED TO BEGIN TO PICK BACK UP IN THE NEXT FEW
HOURS.
AVIATION...CONDITIONS WILL BE DETERIORATING ACROSS THE IDAHO
PANHANDLE AND NORTHWEST MONTANA AS A WARM FRONT MOVES INTO THE
AREA. MOUNTAIN/PASS OBSCURATIONS WILL PLAGUE THESE AREAS TODAY IN
CLOUDS AND PRECIPITATION. WEST-CENTRAL MONTANA AND LEMHI COUNTY
IN NORTH-CENTRAL IDAHO WILL EXPERIENCE STRONG SOUTH WINDS AND
MOUNTAIN TOP OBSCUREMENT TODAY AND INTO TONIGHT.
PREV DISCUSSION... /ISSUED 350 AM MST FRI JAN 4 2008/
DISCUSSION...A PASSING WAVE OF ENERGY/MOISTURE WILL BE EXITING NW
MONTANA THIS MORNING...FOLLOWED BY A JUICY WARM FRONT THIS
AFTERNOON. THE BULK OF THE MOISTURE WILL BE CONFINED TO THE IDAHO
PANHANDLE AND NORTHWEST MONTANA. THE LOWER LEVELS OF THE
ATMOSPHERE WILL BE WARMING TODAY AND SNOW LEVELS WILL GRADUALLY
RISE. PRECIPITATION WILL BE CHANGING OVER TO MOSTLY RAIN BY THIS
AFTERNOON IN THE VALLEYS...WHILE SNOW IS STILL EXPECTED FOR THE
MOUNTAINS. SNOW RATIOS WILL BE LOWERING IN THE WARMING AIR MASS
AND SNOW TOTALS WILL SUFFER...BUT ADVISORY CRITERIA SNOW IS
EXPECTED IN ZONES MTZ001 AND MTZ004 TODAY. PLEASE SEE GTFWSWMSO
FOR DETAILS.
WIND WILL BE A CONCERN TODAY AND TONIGHT AS A STRONG JET STREAM
MIGRATES OVER THE NORTHERN ROCKIES. RIDGE TOP WINDS WILL BE
INCREASING WITH THE AIR MASS STABILITY ALREADY PRIMED FOR
DOWNSLOPING EFFECTS IN THE GRANGEVILLE AREA. THE SURFACE PRESSURE
GRADIENT WILL ALSO BE A FACTOR IN COMPLIMENTING STRONG WINDS ALOFT
IN OTHER AREAS LIKE THE SALMON AND SNAKE RIVER DRAINAGE IN IDAHO
COUNTY...AS WELL AS THE ANACONDA AREA AND HIGHER ELEVATIONS OF
EASTERN LEMHI COUNTY TODAY. PLEASE SEE THE GTFNPWMSO PRODUCT FOR
WIND HIGHLIGHTS.
SATURDAY AND SATURDAY NIGHT...A COLD FRONT WILL PASS THROUGH THE
REGION LATE TONIGHT AND THE AIR MASS WILL BECOME QUITE UNSTABLE AND
COOLER FOR SATURDAY. PACIFIC MOISTURE WILL CONTINUE TO BE CAUGHT UP
IN A WEST TO SOUTHWEST FLOW ALOFT WILL OROGRAPHIC ENHANCEMENT
PLAYING A ROLE. A WINTER STORM WATCH REMAINS IN EFFECT FOR MTZ002
FOR LATER THIS AFTERNOON THROUGH SATURDAY.
SUNDAY THROUGH FRIDAY...MOIST SOUTHWEST FLOW CONTINUES SUNDAY AND
MONDAY AS THE BROAD UPPER LEVEL TROUGH APPROACHES THE REGION.
THE POTENTIAL FOR POST FRONTAL SNOW SHOWERS DUE TO THE INSTABILITY
OF THE ATMOSPHERE AND ENERGY WAVES MOVING THROUGH THE FLOW EXISTS
SUNDAY. MONDAY MORNING A VERY WEAK RIDGE SQUEEZES IN BEFORE THE
MAIN UPPER LEVEL TROUGH BEGINS TO PUSH THROUGH PROVIDING A SHORT
BREAK FROM THE SHOWER ACTIVITY. BY MONDAY AFTERNOON SNOW WILL
BEGIN MOVING IN FROM THE WEST. THIS SYSTEM WILL SPEED UP AND
DELIVER A QUICK SHOT OF FAIRLY WIDESPREAD SNOW OVER THE NORTHWEST
AND WEST CENTRAL MONTANA AND THE IDAHO PANHANDLE MONDAY AFTERNOON.
ON MONDAY NIGHT WINDS WILL PICK UP IN RESPONSE TO A TIGHTENING
SURFACE PRESSURE GRADIENT WITH THE NEXT APPROACHING SYSTEM. MOST
AREAS ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO WILL EXPERIENCE
BREEZY WINDS...THE GRANGEVILLE AND CAMAS PRAIRIE AREAS IN PARTICULAR
MAY REACH WIND ADVISORY CRITERIA BUT WILL MONITOR THIS AS THE TIME
GETS CLOSER. A WARM FRONT MOVES THROUGH THE AREA TUESDAY EVENING
AS THE PRECIPITATION BEGINS. THE STRONG MID LEVEL WINDS WILL KEEP
PRECIPITATION MOSTLY OROGRAPHIC INITIALLY BUT VALLEY LOCATIONS
COULD SEE SNOW THROUGH THE DAY WEDNESDAY AS THE WINDS RELAX. THE
GFS AND ECMWF DIVERGE WITH SOLUTIONS BY THURSDAY AND AS A RESULT
HAVE TRENDED TOWARDS CLIMATOLOGY THURSDAY AND FRIDAY.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM 2 PM MST THIS AFTERNOON THROUGH SATURDAY
AFTERNOON ABOVE 4000 FEET FOR WEST GLACIER REGION.
WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR BUTTE/BLACKFOOT
REGION.
SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM MST SATURDAY
ABOVE 4000 FEET FOR LOWER CLARK FORK REGION.
ID...HIGH WIND WARNING UNTIL 4 AM PST SATURDAY FOR LOWER HELLS
CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.
WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR EASTERN LEMHI
COUNTY.
&&
SHORT TERM...BAUCK
LONG TERM....MSJ
AVIATION...BAUCKHazardous weather outlook, Jan 4, 5:30 AM MST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 530 AM MST FRI JAN 4 2008 IDZ005-006-009-010-MTZ001-002-004-006-043-050000- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 530 AM MST FRI JAN 4 2008 /430 AM PST FRI JAN 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT MODERATE SNOWFALL TODAY IN THE HIGHER TERRAIN ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO AS A WARM FRONT MOVES THROUGH THE REGION. PEOPLE TRAVELING OVER THE MOUNTAIN PASSES...PARTICULARLY LOOKOUT...MARIAS...AND LOLO COULD ENCOUNTER DRIVING DIFFICULTIES FROM THIS AFTERNOON INTO SATURDAY. SEE GTFWSWMSO FOR SPECIFIC HIGHLIGHT INFORMATION. STRONG WINDS ARE EXPECTED IN EASTERN LEMHI COUNTY OF NORTH-CENTRAL IDAHO TODAY IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT AND WARM FRONT PASSAGE. SEE GTFNPWMSO FOR SPECIFIC HIGHLIGHT INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG WINTER STORM IS EXPECTED TO ENTER THE REGION LATE TUESDAY INTO WEDNESDAY. HEAVY SNOW IS POSSIBLE IN THE MOUNTAINS...PARTICULARLY THE CLEARWATERS AND BITTERROOTS. IN ADDITION...STRONG WINDS ARE EXPECTED ACROSS THE AREA WHICH MAY RESULT IN BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-050000- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 430 AM PST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED TODAY IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT AND WARM FRONT PASSAGE. SEE GTFNPWMSO FOR SPECIFIC HIGHLIGHT INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM IS EXPECTED TO ENTER THE REGION LATE TUESDAY INTO WEDNESDAY. STRONG WINDS EXPECTED AHEAD OF THIS SYSTEM TUESDAY AS THE STABILITY IN THE AREA WILL BE PRIMED FOR A DOWNSLOPE WIND EVENT. STAY TUNED FOR POSSIBLE HIGHLIGHTS WITH THIS EVENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ007-050000- BUTTE/BLACKFOOT REGION- 530 AM MST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED TODAY IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT AND WARM FRONT PASSAGE. SEE GTFNPWMSO FOR SPECIFIC HIGHLIGHT INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG WINTER STORM IS EXPECTED TO ENTER THE REGION TUESDAY NIGHT INTO WEDNESDAY. MODERATE SNOW WITH STRONG WINDS ARE EXPECTED IN THE MOUNTAINS WHICH MAY RESULT IN BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:44 AM MST | Snow Advisory | MSO | Flathead, Lincoln, Mineral, Missoula, Sanders | 37 hr |
Nearby
Winter Storm Warnings in Montana, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.